You are raging towards a 10-kg weight loss with starvation, a strenuous workout regime and what not. The next thing you know, you are not losing weight but putting on more. Wonder why? Blame your medicine cabinet. Whether you are taking drugs for an extra protein punch or to balance your geared hormones, they can definitely blur the number on your weighing scale to a devastating high. Here are some signs your drugs could be damning your workout.
Never Forget the Five-Pound Rule
Weight-control expert George Blackburn, MD says that whoever is on a new medication and is gaining five pounds in a month, should visit the doctor IMMEDIATELY.
Do Not Stop the Medication
Maybe the drug is putting you on the wrong side of the scale, but you still shouldn’t take the liberty to cut the course that your doctor recommended. Wait until you have met your doctor to prescribe an alternative.
Not taking drugs? Or perhaps taking the drugs for a while but the weight gain is uninvited, unexpected and sudden? Rule out what other reasons could be for weight gain. Better still keep a log of what you eat and how much exercise you do in a week. If you are eating or exercising less, visit your doctor. Seek help.
If your doctor refuses to cut down the drug’s prescribed dosage, seek the help of a personal trainer or dietician. In a lot of cases, lifestyle modifications are all that one needs to keep the extra weight off.
Lastly, Dress Well
If you do not have an interesting wardrobe that helps you accentuate your strengths and hide your weak points, you may seek professional advice on how to dress according to your body shape. Most boutiques have a free consultation. If you do not find one, you have the internet!
Read more articles on Diet & Nutrition.